Alert archive / Indiana / River Flood Warnings in 2010

River Flood Warning 2, NWS Northern Indiana

January 24, 2010Cass County, Miami County, Wabash County, Indiana

NWS Northern Indiana issued this river flood warning at Jan 24, 2010, 9:01 PM EST for Cass County, Miami County, Wabash County, Indiana. It took effect at Jan 25, 2010, 3:00 AM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 24, 2010, 9:01 PM EST (02:01 UTC)
In effect from
Jan 25, 2010, 3:00 AM EST
Expired
Jan 25, 2010, 11:02 AM EST
In force
8 hr
Issued by
NWS Northern Indiana
Flood severity
Minor

Counties Cass County, IN, Miami County, IN, Wabash County, IN

The radar

The Northern Indiana radar (KIWX), 70 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Eel River (IN) at North Manchester (NMCI3). The gauge peaked at 8.59 ft at Jan 25, 2010, 2:00 AM EST.

actionminormoderate5101501/2501/26
Action stage
9 ft
Minor stage
11 ft
Moderate stage
14 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03328000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

455 
WGUS43 KIWX 250201
FLWIWX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
901 PM EST SUN JAN 24 2010

...THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING RIVERS...

  EEL RIVER AT NORTH MANCHESTER AFFECTING CASS...MIAMI AND WABASH 
  COUNTIES

.RECENT HEAVY RAINFALL ACROSS THE AREA WILL CAUSE THE EEL RIVER 
AT NORTH MANCHESTER TO BRIEFLY RISE ABOVE FLOOD STAGE EARLY 
MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS...SOONER IF NECESSARY.

&&

INC017-103-169-260201-
/O.NEW.KIWX.FL.W.0002.100125T0800Z-100126T1700Z/
/NMCI3.1.ER.100125T0800Z.100125T1200Z.100125T1700Z.NO/
901 PM EST SUN JAN 24 2010

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE EEL RIVER AT NORTH MANCHESTER
* FROM LATE TONIGHT TO TUESDAY AFTERNOON.
* AT 8 PM SUNDAY THE STAGE WAS 8.4 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE EARLY MONDAY 
  MORNING  AND CREST NEAR 9.2 FEET AROUND  7 AM MONDAY JANUARY 25 AND
  FALL BELOW FLOOD STAGE AROUND 12 PM MONDAY JANUARY 25.
* AT 9.0 FEET...THE RIVER IS AT FLOOD STAGE...MINOR AGRICULTURAL 
  FLOODING OCCURS.

$$
1 follow-up statement
750 
WGUS83 KIWX 251602
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1102 AM EST MON JAN 25 2010

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...
 
  EEL RIVER AT NORTH MANCHESTER AFFECTING CASS...MIAMI AND WABASH 
  COUNTIES
 
THIS WILL BE THE LAST STATEMENT FOR THIS HIGH WATER EVENT.

INC017-103-169-251632-
/O.CAN.KIWX.FL.W.0002.000000T0000Z-100126T1700Z/
/NMCI3.0.ER.100125T1700Z.100125T1700Z.100125T1700Z.NO/
1102 AM EST MON JAN 25 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE EEL RIVER AT NORTH MANCHESTER
* AT 8 AM MONDAY THE STAGE WAS 8.3 FEET AND FALLING.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...THE RIVER HAS CRESTED BELOW FLOOD STAGE AND WILL CONTINUE
  TO FALL.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Jan 24, 6:40 PM EST, 2 hours 21 minutes earlier.

Area forecast discussion, Jan 24, 6:40 PM EST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
640 PM EST SUN JAN 24 2010

.AVIATION /00Z TAFS/...

QUICKLY DETERIORATING CONDITIONS EXPECTED AT FWA WITH CONTINUED
MVFR/IFR RESTRICTIONS AT SBN AS COLD FRONT PUSHES THROUGH THE
AREA AND ALLOWS THE RESUMPTION OF RESTRICTIONS UNDER LOW STRATUS.

IFR CIGS HAVE MOVED INTO SBN WITH A FEW SHRAS STILL AROUND. EXPECT
THE IFR CIGS TO CONTINUE THROUGH THE EVENING...WITH SOME POSSIBLE
IMPROVEMENT TO LOW MVFR AFTER 6Z. MVFR CONDITIONS SHOULD PERSIST
THROUGH MONDAY MORNING. BY AFTERNOON A SECONDARY UPPER
SHORTWAVE/SURFACE TROUGH WILL BRING AN INCREASING CHANCE FOR SHSN.
EXPECT THESE TO BE LIGHT...BUT A 1-2SM RESTRICTION ISN/T THAT
DIFFICULT TO PRODUCE EVEN IN LIGHT SNOW...SO HAVE HAVE INCLUDED A
TEMPO TO COVER THIS IN THE 20-00Z PERIOD.

VFR CONDITIONS WILL DROP TO MVFR IN THE NEXT 1-2 HOURS WITH CIGS
CONTINUING TO DETERIORATE THROUGH THE EVENING AS ANY SHRAS
GRADUALLY TAPER OFF. COULD SEE SOME OCCASIONAL IFR CIGS...WITH THE
BEST CHANCES FOR THIS IN THE 4-8Z TIMEFRAME...CONSISTENT WITH THE
PROGRESSION OF SUCH CIGS IN THE EVENING OBS...AS WELL AS LAV
GUIDANCE AND SREF PROBS. MVFR CONDITIONS WILL PERSIST THROUGH THE
REMAINDER OF THE TAF PERIOD WITH SOME FLURRIES/LIGHT SHSN BY
AFTERNOON NOT LIKELY BRINGING MUCH IN THE WAY OF VSBY
RESTRICTIONS.

WESTERLY WINDS NEAR 15KTS WILL CONTINUE THROUGH THE NIGHT BEFORE
BACKING SOUTHWESTERLY AND INCREASING TO 15G25KTS FOR THE DAYTIME
ON MONDAY.

&&

.PREV DISCUSSION... /ISSUED 320 PM EST SUN JAN 24 2010/

SHORT TERM...

TONIGHT THROUGH MONDAY NIGHT

DEEP SFC LOW CENTER OVER NORTHERN WI COUPLED WITH AN ASSOCIATED DEEP
UPPER TROUGH OVER THE CENTRAL CONUS...CONTINUES TO SUPPORT DEEP
SOUTHERLY FLOW OVER THE REGION WITH SCT SHOWERS STILL PRESENT OVER
CENTRAL AND EASTERN PORTIONS OF THE FA. MAIN PUSH OF LL THETA-E ADV
HAS BASICALLY ENDED...AS THE ASSOCIATED UPPER IMPULSE HAS PUSHED
WELL NORTH OF THE FA. LINGERING ACTIVITY CONTINUES ALONG EITHER SIDE
OF A SFC THETA-E RIDGE PRESENT OVER THE EASTERN FA. TEMPS WERE
GENERALLY IN THE UPPER 40S WEST TO THE LOWER 50S EAST...WITH A FEW
AREAS INTO THE MID 50S. CLOUDS HAVE THINNED ENOUGH TO ALLOW SOME
SUN...WHICH HAS HELPED BOOST TEMPS SLIGHTLY HIGHER THAN ANTICIPATED.
SFC COLD FRONT BASICALLY EXTENDED SOUTH ALONG THE MAJOR AXIS OF LAKE
MI...INTO NW IN AND EASTERN IL AS OF 1930Z. WATER VAPOR IMAGERY
CONFIRMS ANOTHER PERIPHERY ROTATING DISTURBANCE NOW ENTERING THE
WESTERN OH VALLEY AND THIS SYSTEM IS SUPPORTING INCREASING SHOWERS
OVER SOUTHERN AND CENTRAL IN WHERE LARGE SCALE ASCENT AND LL
CONVERGENCE IS MAXIMIZED. THIS FEATURE IS EXPECTED TO ROTATE NW INTO
THE EASTERN MIDWEST THIS EVENING...SUPPORTING ONE MORE ROUND OF
SHOWER CHANCES OVER THE EASTERN FA...AS THE SFC COLD FRONT PUSHES
EAST. FARTHER WEST IN THE CENTRAL AND NORTHERN PLAINS...CAA
CONTINUES WITH TEMPS GENERALLY IN THE 20S AND 30S. THIS AIRMASS WILL
BEGIN TO PUSH INTO THE REGION TONIGHT THROUGH MONDAY...WITH ONE OR
TWO MORE WEAK MID LEVEL IMPULSE SUPPORTING SNOW CHANCES. HAVE
FOLLOWED A BLEND OF THE NAM/SREF/LOCAL WRF/AND GFS PER PREFERRED
THERMAL FIELDS AND TROUGH PHASE SPEED.

TONIGHT...AFOREMENTIONED WESTERN OH VALLEY IMPULSE WILL ROTATE NE
AND SUPPORT INCREASED LIFT ALONG AND AHEAD OF THE LL THETA-E
RIDGE. SCT SHOWERS ARE ANTICIPATED OVER THE FAR EASTERN FA AS A
RESULT...AND HAVE ADJUSTED POPS ACCORDINGLY. SHOWERS WILL TREND EAST
QUICKLY...WITH ORGANIZED RAIN ENDING BY LATER THIS EVENING.
MEANWHILE...CAA WILL COMMENCE IN THE WESTERN FA WITH LL SATURATION
OCCURRING AS TEMPS FALL AND DRAW CLOSER TO WETBULB READINGS. MID
LEVEL MOISTURE WILL GENERALLY BECOME DEPLETED WILL ONLY LL SATURATION
REMAINING. GIVEN PROFILES WARMER THAN -10 IN THE SATURATED
LAYER...PER NAM BUFR SOUNDINGS...A DRIZZLE POTENTIAL WILL BE
PRESENT. HAVE ALSO INCLUDED FLURRIES GIVEN SOME RESIDUAL UNCERTAINTY
IN THERMAL STRUCTURE. TEMPS ARE EXPECTED TO FALL THROUGH THE NIGHT
WITH LOWS GENERALLY IN THE LOW 30S.

MONDAY...DEEP/BROAD CYCLONIC FLOW ALOFT WILL SUPPORT INCREASED SNOW
CHANCES THROUGH THE DAY W-E. NOT EXPECTING ANYTHING HEAVY WITH ANY
ACCUMS REMAINING AT OR BELOW A 1/2 INCH. RESPONDING SFC PRESSURE
FIELD IN A CAA REGIME WILL SUPPORT BREEZY CONDITIONS WITH 15 TO 25
MPH WINDS EXPECTED...ALLOWING FOR BLUSTERY CONDITIONS. PEAK OF CAA
WILL OCCUR MONDAY NIGHT WITH FLOW FINALLY TURNING NW. THIS WILL
SUPPORT A WEAK LAKE RESPONSE WITH SNOW SHOWERS DEVELOPING OVER
BERRIEN AND CASS COUNTIES...POSSIBLY ENTERING NC IN BY DAYBREAK.
GIVEN MARGINAL DELTA T/S OF ONLY 12 C/INVERSION HEIGHTS AOA 4
KFT/330 TRAJECTORIES/AND A SHALLOW DENDRITIC GROWTH ZONE...ONLY
EXPECTING GENERALLY LIGHT SNOW TO FLURRIES ATTM. LOWS ARE EXPECTED
IN THE LOW TO MID 20S.

LONG TERM...
TURNING MUCH COLDER IN THE WAKE OF SIG SHRT TERM CYCLONE THE MAIN
THEME THIS PD. SECONDARY ARCTIC FNTL PASSAGE THU IN RESPONSE TO
AMPLIFYING NRN STREAM SW S OF HUDSON BAY LOOKS BITTERLY COLD AND WILL
LAST WELL INTO NXT WEEKEND BFR MODERATING ANY. HWVR LATEST 12Z
SOLUTIONS STILL DO LTL TO INFER ANY SENSE OF CONFIDENCE IN POTENTIAL
STREAM INTERACTION MID WEEK W/POTENT UNDERCUTTING SRN STREAM ENERGY.
MORE PROGRESSIVE/SHEARED MED RANGE MODEL RESPONSES STILL LOOK
UNDERDONE ASSUMING DEEPER NRN STREAM REFLECTION IS CORRECT GIVEN
DOWNSTREAM BLOCKING BLDG TWD ICELAND AND UPSTREAM EPAC/WRN CANADA
RIDGE AMPLIFICATION BUT IN RESPECT TO LATEST ITERATIONS WILL BACK
PREV POPS GRIDS 12HRS. OTHERWISE TEMPS TO TUMBLE ACCORDINGLY W/WELL
BELOW READINGS FROM D5 ON.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 7 PM EST TUESDAY FOR LMZ043-046.

&&

SHORT TERM...JC
LONG TERM...T
AVIATION...ARNOTT
Hazardous weather outlook, Jan 24, 5:20 PM EST, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
520 PM EST SUN JAN 24 2010

INZ005>009-013>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-252230-
ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-PULASKI-MARSHALL-FULTON IN-
KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-
WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-
HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-
ALLEN OH-
INCLUDING THE CITIES OF...ELKHART...GOSHEN...LAGRANGE...TOPEKA...
ANGOLA...KENDALLVILLE...LIGONIER...AUBURN...GARRETT...WINAMAC...
FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
520 PM EST SUN JAN 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-004-012-252230-
LA PORTE-ST. JOSEPH IN-STARKE-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...KNOX...NORTH JUDSON
520 PM EST SUN JAN 24 2010 /420 PM CST SUN JAN 24 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA.

.DAY ONE...TONIGHT

MINOR FLOODING OF THE KANKAKEE RIVER NEAR DAVIS ROUTE 30 IS
EXPECTED BEGINNING LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MINOR FLOODING OF THE KANKAKEE RIVER NEAR DAVIS ROUTE 30 IS
EXPECTED THROUGH MUCH OF THE UPCOMING WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-252230-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
520 PM EST SUN JAN 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH 7 PM TUESDAY.

HAZARDOUS SMALL CRAFT CONDITIONS WILL LIKELY PERSIST THROUGH THE
REMAINDER OF THE WEEK.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

ARNOTT

Nearby

River Flood Warnings in Indiana, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.